Hail, Lexington
- When
- June 9, 2:09 PM EST to 2:19 PM EST
- Where
- Lexington County, 1 mi SW of South Congaree
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.890, -81.132
Public reported quarter size hail along hwy 302.
Several Severe Thunderstorms developed in the afternoon across the area as a strong ridge of high pressure began to move slightly eastward away from the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAE wrote it up.
Several Severe Thunderstorms developed in the afternoon across the area as a strong ridge of high pressure began to move slightly eastward away from the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 9, 1:40 PM EST, 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 240 PM EDT MON JUN 9 2008 .SYNOPSIS... STRONG HIGH PRESSURE OVER THE AREA TONIGHT WILL BEGIN TO WEAKEN AS A WEAK FRONTAL SYSTEM APPROACHES FROM THE WEST TUESDAY. THIS FRONT WILL TOUCH OFF A FEW THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. THE FRONT WILL WEAKEN AND STALL OUT ACROSS THE AREA AND BRING A CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... STRONG UPPER RIDGE IS SHIFTING MORE TO THE EAST AS UPPER TROUGH OUT WEST CONTINUES TO MOVE EAST. A LITTLE BIT MORE MOISTURE IS APPEARING OVER THE AREA IN THE FORM OF AFTERNOON CU. CLOUDS MAINLY IN NORTHERN AND WESTERN PARTS OF THE CWA BUT MAY DEVELOP OVER REST OF AREA AS WELL. AFTERNOON TEMPERATURES ARE UP CLOSE TO 100 DEGREES AGAIN THIS AFTERNOON. LATEST LAPS CAPES 2000-3000 J/KG AND LIS -8. SO THE ATMOSPHERE IS VERY UNSTABLE. FORTUNATELY...THE DEWPOINT TEMPERATURES DROPPED INTO THE LOWER 60S AGAIN AND KEPT THE AFTERNOON HEAT INDEX VALUES IN THE 100-105 RANGE BELOW THE HEAT ADVISORY CRITERIA. WITH THE UNSTABLE AFTERNOON ATMOSPHERE WILL KEEP THE MENTION OF ISOLATED THUNDERSTORMS IN THE FORECAST FOR EARLY THIS EVENING AND WILL HAVE A 10 PERCENT POP. LATER THIS EVENING AFTER THE SUN HAS GONE DOWN...THE CLOUDS AND CONVECTION WILL ALSO DISAPPEAR. ANOTHER WARM MUGGY NIGHT WITH LOWS IN THE UPPER 60S TO LOWER 70S. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AGREE WITH GFS AND NAM SHOWING UPPER RIDGE CONTINUING TO WEAKEN. SHORT WAVE MOVES EAST THROUGH OHIO VALLEY BUT IS CLOSE ENOUGH TO INFLUENCE UPPER AIR PATTERN OVER AREA. LOWER H5 HEIGHTS AND MORE MOISTURE AHEAD OF WEAK COLD FRONT SHOULD INCREASE THE CHANCES OF SHOWERS AND THUNDERSTORMS AND AT THE SAME TIME DECREASE THE VERY HOT TEMPERATURES WHICH HAVE BEEN PRESENT OVER THE PAST SEVERAL DAYS. WILL GO WITH ISOLATED THUNDERSTORMS AGAIN FOR LATE TUESDAY AFTERNOON INTO THE EARLY EVENING HOURS. THEN MORE MOISTURE COMBINED WITH AN UNSTABLE ATMOSPHERE SHOULD BRING AT LEAST A CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. TEMPERATURES WILL ALSO BE COOLER WITH HIGHS IN THE UPPER 90S TUESDAY LOWERING TO THE LOWER TO MID 90S BY WEDNESDAY. LOW TEMPERATURES WILL BE IN THE UPPER 60S TO LOWER 70S. && .LONG TERM /THURSDAY THROUGH MONDAY/... BOTH GFS AND ECMWF SHOW ANOTHER UPPER RIDGE ON THE EAST COAST THURSDAY THROUGH SATURDAY. A STRONGER GREAT LAKES SHORT WAVE BEGINS TO BREAK DOWN RIDGE SUNDAY AND A TROUGH REPLACES THE RIDGE FOR MONDAY. THIS TIME THE CENTER OF THE SURFACE HIGH IS CENTERED OFFSHORE EAST OF HERE. SO LOW LEVEL WINDS FROM THE SOUTH OR WITH A SOUTHERLY COMPONENT SHOULD PROVIDE AREA WITH ENOUGH MOISTURE FOR EITHER A CHANCE OR A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THURSDAY THROUGH SUNDAY. FINALLY...AN AREA OF HIGH PRESSURE STRONG ENOUGH TO PUSH THE COLD FRONT EAST BUILDS SOUTHWARD FROM THE OHIO VALLEY. HIGH TEMPERATURES REMAIN IN THE UPPER 80S TO LOWER 90S FOR THE PERIOD. A BIT MORE DIFFERENCE IN LOW TEMPERATURES AS UPPER RIDGE MOVES EAST AND COLD FRONT APPROACHES LATE IN PERIOD. LOWS AROUND 70 THURSDAY NIGHT AND FRIDAY NIGHT DROP TO THE MID TO UPPER 60S BY SUNDAY NIGHT. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... VFR CONDITIONS EXPECTED THROUGHOUT THE TAF PERIOD. HIGH PRESSURE WILL CONTINUE TO DOMINATE THE REGION THROUGH TOMORROW MIDDAY...WITH HIGH DEWPOINT DEPRESSIONS EXPECTED...INHIBITING FOG DEVELOPMENT LATE TONIGHT AND IN THE PREDAWN HOURS ON TUESDAY. SURFACE WINDS WILL BE LIGHT AND VARIABLE THROUGHOUT THE TAF PERIOD. ISOLATED AFTERNOON THUNDERSTORM ACTIVITY WILL BE POSSIBLE BUT CONFIDENCE IS NOT HIGH ENOUGH TO WARRANT INCLUSION IN TAFS. NO SIGNIFICANT AVIATION IMPACTS EXPECTED TUESDAY AFTERNOON THROUGH SATURDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS...07 NEAR TERM...07 SHORT TERM...07 LONG TERM...07 AVIATION...23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 328 AM EDT MON JUN 9 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-100730- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 328 AM EDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ISOLATED MAINLY AFTERNOON THUNDERSTORMS POSSIBLE TODAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The Columbia radar (KCAE), 7 km away, was scanning. The volume nearest the first event began at 19:08 UTC.
11 hail, 4 thunderstorm wind. Local standard time, as filed.
Public reported quarter size hail along hwy 302.
Public reported penny size hail near Gaston.
Quarter size hail reported by law enforcement.
Public reported nickel size hail along Hwy. 178.
Public reported penny size hail at I-20 and Hwy. 200.
Public reported two large trees down at Vaucluse and Good Springs Roads. Dime size hail was also reported.
Public reported nickel size hail at a restaurant in Bethune.
Quarter size hail reported by convenience store at I-20.
Trees and power lines reported down on Woodyard Rd.
Large stone fountain at center of town was blow over and damaged from a microburst.
Public reported nickel size hail in the town of Kershaw.
Public reported nickel size hail in Bishopville.
Public reported nickel size hail along hwy. 341.
Sheriff Dispatch reported golf ball size hail along I-20 between the Camden and Lugoff exits.
Trees and limbs down along with some dime size hail at the Modoc Army Corps of Engineers Camp at Lake Thurmond.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2008Every state in 2008This day in weather historyWarnings in South Carolina, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 93150, 93152, 93154, 93171, 93174, 93157, 93158, 93159, 93162, 96075, 93168, 93163, 93180, 93166, 93178.